Q. Why is there random chest pain in a heart patient?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
Published on Apr 19, 2018

Hello doctor,

My mother randomly gets chest pain that comes for one minute and goes, but this sequence sometimes occurs for half an hour. There is no jaw pain or pain radiating to the left hand, and no vomiting. Is there anything serious or this incident is common with heart patient? Her weight is 95 kg. The doctor prescribed her Nebicart 5 mg. Her blood pressure is 106/55 mmHg (lower side). Now another doctor has reduced the doses to 2 mg. Kindly suggest what has to be done. Now her blood pressure is 106/65 mmHg. The doctor also referred Caat 20 and Matilda forte in an earlier report. Her cholesterol is also on the lower side. What should I do? Kindly guide regarding medicine.

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

I have gone through the echocardiogram (attachment removed to protect patient identity), it is fine. You mentioned her to be a heart patient. Did she suffer an attack in the past or anything to suggest heart disease? I guess she just has blood pressure problem but no heart disease at present. The kind of pain you are describing is not angina pectoris, and likely it is not related to heart. This is likely a pain related to gastritis and reflux disease. Also, the possibility of muscular pain is there.

Does she also have upper abdominal pain, nausea, bloating, burping, increase in pain on food, sour water feeling in throat or chest burning? These are the other symptoms and may be associated. If these symptoms are also there, then it raises the possibility of gastritis, and she should get prescribed tablet Pan DSR (Pantoprazole and Domperidone) 40 mg before breakfast once a day for two weeks. Have you got her ECG (electrocardiography) done? Is it normal?

It is better to get treadmill test done as a part of routine screening in older patients. If she is not able to perform it, then she can have stress Thallium or CT (computed tomography) coronary angiography. These are not absolutely necessary but helps to detect underlying minor disease if it is there. Next, if Nebicard (Nebivolol) is given just for blood pressure, then the reading you have mentioned is low and needs dose reduction. You buy electronic BP (blood pressure) apparatus and monitor BP frequently at home. Next, regarding Caat (Atorvastatin), you can reduce the dose to 10 mg once a day bedtime if cholesterol is well controlled. It is better to continue it as it has multiple beneficial effects other than just cholesterol control. Matilda forte (folic acid, Vitamin B6, Mecobalamin) is a multivitamin and frequently given if neuropathy is there like tingling, numbness sensation, etc. Is she diabetic?

For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Hi doctor,

Thank you for the prompt reply. She is not diabetic. Yes, she complains of acidity. My father passed away, and suddenly she complained shortness of breath and random chest pain. She was hospitalized, and the doctor gave treatment discharge card. Two-dimensional echocardiography and treadmill test were done. There she completed 10-minute treadmill test bcoz of obesity. During stress, she got very scary, and stress test report came positive. The doctor said that she had not completed the stress test, and the doctor gave the benefit of doubt prescribed medicine, and 2d echocardiography test was also done. After six months visit, the doctor told the mother to continue the medicine. In a year, she randomly got mild chest pain. So, is it necessary to go for CT coronary angiography?

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hi,

Welcome back to icliniq.com.

The pain is likely due to acidity only. But her TMT (treadmill test) was positive. She should undergo angiography or if you are not prepared mentally, then do CT coronary angiography at least to confirm the things. She should also be on blood thinners like Aspirin 150 mg along with Caat. Consult with your specialist doctor, discuss with him or her and take medicines with their consent.

For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Would fundoplication help gastritis?

Query: Hello doctor, I have been struggling with pressure under my ribs and tightness in my chest for 5 years. It is on and off, but mostly it gives me a hard time to come through. I feel hard to belch often. I have taken Esomeprazole and Nexium to keep the reflux down, but the tightness and other awful ...  Read Full »

Can antral gastritis cause hunger?

Query: Hello doctor, I was diagnosed with antral gastritis, lots of acid in stomach and reflux. Problems started after I took some medicines. Since then I am always hungry. I eat more than before the problem started, but still I feel hungry. I am also suffering from excessive hair loss. Why am I always hu...  Read Full »

Why is there mild chest pain although it is not a heart attack?

Query: Hello doctor, My mom had chest pain yesterday evening at 3 PM. It was mild pain on the left side. Today morning she also had mild pain three times. I had contacted a cardiologist yesterday. He asked me to perform an ECG test. After seeing the ECG report, he said there is little issue in ECG line. T...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.